question-icon

Do Cyclophosphamide And Mepron Cause Any Side-effects?

default
Posted on Mon, 16 Oct 2017
Question: My rheumatologist has prescribed cyclophosphamide (50mg daily for 2 weeks, then 100mg/day) and Mepron to treat (possible) vasculitis. I have looked into the side effects of these drugs, and am very uncomfortable with those listed , especially from cyclophosphamide (heightened risk of future cancer, possible hair loss, among others). Since vasculitis isn't the primary indicator of these Rx's (per webMD), I am leery of taking these medications. I am already taking a number of other Rx meds, including 15mg/day warfarin for hypercoagulation syndrome. Any comment?
doctor
Answered by Dr. Chobufo Ditah (3 hours later)
Brief Answer:
The wins outweigh the possible adverse effects.

Detailed Answer:
Hi and thanks so much for this query.

I am so sorry to hear about this heightened fear as concerns cyclosphosphamide. Though these side effects are possible, they only do occur in a very minute proportion of patients. When everything is put together, the benefits actually outweigh the risk.

I understand your leery attitude because this diagnosis is not definitive. However, I will recommend that you take for a while and observe what the response is. Should your disease and health condition improve significantly, I will recommend that you continue with them. Should there be no benefits, then stopping would be justified.

I hope this helps and guides. I wish you well. Feel free to follow up me if need be.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Chobufo Ditah (1 hour later)
Thanks much for your response. Concurrent with my inquiry, I've informed the rheumatologist that I wish to discuss my concerns.
doctor
Answered by Dr. Chobufo Ditah (1 hour later)
Brief Answer:
Keep me updated with the outcome of this encounter!!!!

Detailed Answer:
Hi,

Glad to know you would be discussing this further with your Rheumatologist. Do let me know how this unfolds and what final decisions are made.

I wish you well.
Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6320 Questions

premium_optimized

The User accepted the expert's answer

Share on
Do Cyclophosphamide And Mepron Cause Any Side-effects?

Brief Answer: The wins outweigh the possible adverse effects. Detailed Answer: Hi and thanks so much for this query. I am so sorry to hear about this heightened fear as concerns cyclosphosphamide. Though these side effects are possible, they only do occur in a very minute proportion of patients. When everything is put together, the benefits actually outweigh the risk. I understand your leery attitude because this diagnosis is not definitive. However, I will recommend that you take for a while and observe what the response is. Should your disease and health condition improve significantly, I will recommend that you continue with them. Should there be no benefits, then stopping would be justified. I hope this helps and guides. I wish you well. Feel free to follow up me if need be.